Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 180, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 7, 2008, 1:45 PM EDT for Claiborne County, Tennessee; Lee County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2008, 1:45 PM EDT (17:45 UTC)
- Expired
- Jul 7, 2008, 2:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Claiborne County, TN, Lee County, VA
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:20 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 7, 1:20 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 120 PM EDT MON JUL 7 2008 .AVIATION...ISOLATED TO SCATTERED CONVECTION DEVELOPING IN EAST CENTRAL TENNESSEE IN ADVANCE OF CONVECTIVE COMPLEX IN CENTRAL KENTUCKY. WILL CARRY VFR CONDITIONS AT ALL TAF SITES AND VICINITY THUNDER AT TYS AND TRI TO ACCOUNT FOR SCATTERED CONVECTION ASSOCIATED WITH CONVECTIVE COMPLEX. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 7, 6:07 AM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 607 AM EDT MON JUL 7 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 607 AM EDT MON JUL 7 2008 /507 AM CDT MON JUL 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:54 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 66 min |
| Jul 7, 1:37 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Union | 38 min |
| Jul 7, 3:24 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 36 min |
| Jul 7, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 39 min |
| Jul 6, 9:48 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 57 min |
| Jul 6, 9:50 PM EDT | Areal Flood Advisory | MRX | Russell | 69 min |
| Jul 7, 6:53 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott | 53 min |
| Jul 6, 10:49 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 56 min |
| Jul 6, 11:45 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.